MAUDE Adverse Event Report: DEPUY SPINE INC VERSE QUICK STICK, SLEEVE; MISC ORTHO SURGICAL INSTR

DEPUY SPINE INC VERSE QUICK STICK, SLEEVE; MISC ORTHO SURGICAL INSTR
Model Number 299704215
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/20/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that on (b)(6) 2021 during an unknown procedure, the verse quick stick sleeve and verse quick stick tube could not be fitted onto the implant.There was no surgical delay.There was no patient consequence.The procedure was successfully completed with a replacement instrument.Concomitant device reported: unknown setscrew (part# unknown, lot# unknown, quantity unknown); unknown torque handle (part# unknown, lot# unknown, quantity unknown).This report is for one (1) verse quick stick, sleeve.This is report 1 of 2 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: h3, h6: a product investigation was conducted.Visual inspection: the verse quick stick, sleeve (part #: 299704215, lot #: gm5376007) was received at us cq.Visual inspection of the complaint device showed that one of the two the locking facilitator springs (part # 103060982) was slightly bent upward.Functional test: the complaint device was assembled with the verse quick stick tube part # 299704217 which was also returned.Both assembled correctly however the sleeve appeared to be loose and did not fit tightly.Dimensional inspection: no dimensional inspection was performed due to post-manufacturing damage of the complaint device.Document/specification review: based on the released date of the batch, the relevant current and manufactured drawings were reviewed.No design issues or discrepancies were identified.Investigation conclusion: this complaint is confirmed for the verse quick stick, sleeve (part #: 299704215, lot #: gm5376007) as one sleeve spring was found bent upward on the return device.This condition could potentially impact the fitting of the complaint device with the implant or other mating device.No root cause could definitively be determined for the reported complaint condition but it is likely that the issue is due to component failure.No new, unique or different patient harms were identified as a result of this evaluation.There was no indication that a design or manufacturing issue contributed to the complaint.No design issues were observed during the document/specification review.Based on the investigation findings, it has been determined that no corrective and/or preventive action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.A device history record (dhr) review was conducted: a review of the receiving inspection (ri) for verse quick stick, sleeve was conducted identifying that lot number gm5376007 was released in a single batch.Batch1: lot units were released on 16 aug 2019 with no discrepancies.As a result, the ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
VERSE QUICK STICK, SLEEVE
Common Device Name
MISC ORTHO SURGICAL INSTR
Manufacturer (Section D)
DEPUY SPINE INC
325 paramount drive
raynham MA 02767
MDR Report Key11324306
Report Number1526439-2021-00287
Device Sequence Number3247630
Product Code LXH
UDI-Device Identifier10705034467566
UDI-Public10705034467566
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 01/25/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number299704215
Device Catalogue Number299704215
Device Lot NumberGM5376007
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/01/2021
Initial Date Received by Manufacturer 01/25/2021
Supplement Date Received by Manufacturer03/01/2021
Initial Report FDA Received Date02/12/2021
Supplement Report FDA Received Date03/26/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN LOCKING/SET SCREWS; UNKNOWN TORQUE HANDLE; VERSE QUICK STICK, TUBE; UNKNOWN LOCKING/SET SCREWS; UNKNOWN TORQUE HANDLE; VERSE QUICK STICK, TUBE